Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Weak muscles in legs. On carvedilol, simvasin, losartan for heart problem. Any remedy?

I,m suffering on week legs muscles, taking some medicines, doctor dosen't seen to tell me, what wrong, been looking into the internet, some of my medicines is called carvedilol, simvasin and losartan, i'm afraid some of this prescrition are affecting my legs muscles, i have a heart problem, this is why my cardiologist is prescribing for me., is there is another way i can remediy this?
Asked On : Thu, 15 Aug 2013
Answers:  2 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

Long term usage of STATINS (simvastatin) will cause muscle pains & even muscle damage. CPK (creatine phosphokinase) estimation will help in assessing the muscle injury caused by Simvastatin.

The only way of tackling this problem is to either change to a newer generation of statins like atorvastatin, rosuvastatin or to lower the dosage of simvastatin. Either of the two things mentioned has to be done by your treating physician.

There are certain trials which indicate the usefulness of Coenzyme Q10 in the treatment of statin induced muscle pains.

I suggest you to consult your treating doctor and discuss the issues.

Hope this information is helpful. Good day
Answered: Thu, 15 Aug 2013
I find this answer helpful
General & Family Physician Dr. Chobufo Ditah's  Response
Hi and thank you so much for this query.

I am so sorry to hear about this muscle weakness.

I have reviewed the information you have provided and the drugs. Simvasin, used in the treatment of high cholesterol is notorious for causing muscle pains and weakness, Please follow up with your doctor for examination and a blood test to identify to what level this drug is affecting you and consider whether to continue with or stop it.

For now, drink much water to endure that the muscle breakdown will not affect the function of the kidneys if severe.

I hope you find this helpful and guiding. I wish you the best of health.
Dr. Ditah, MD
Answered: Thu, 15 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions